MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER D; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER D; DXE
Catalog Number CATD
Medical Device Problem Codes Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-02063.The hospital discarded the device.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the physician noticed that the tips of an indigo system aspiration catheter d (catd) and an indigo system aspiration catheter 6 (cat6) were pinched upon removal from the packaging.The damaged catd and cat6 were found prior to use and therefore, were not use in the procedure.The procedure was successfully completed using a new cat6.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER D
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7035724
Report Number3005168196-2017-02062
Device Sequence Number1677318
Product Code DXE
UDI-Device Identifier00814548017624
UDI-Public00814548017624
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/14/2020
Device Catalogue NumberCATD
Device Lot NumberF74426
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2017
Initial Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1